Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Oct 18, 2012, 1:33 PM CDT for 34 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2012, 1:33 PM CDT (18:33 UTC)
- Expired
- Oct 18, 2012, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
All 34 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WWUS84 KLZK 181833 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 133 PM CDT THU OCT 18 2012 ...A RED FLAG WARNING IS IN EFFECT FOR A LARGE PART OF ARKANSAS... .A STRONG PRESSURE GRADIENT WILL ALLOW FOR WINDY CONDITIONS OVER THE REGION. THE WIND...WHEN COMBINED WITH DRY AIR MOVING IN...WILL CREATE A SITUATION IN WHICH FIRE BEHAVIOR WILL BE ERRATIC AND DANGEROUS. ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-190000- /O.NEW.KLZK.FW.W.0008.121018T1833Z-121019T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 133 PM CDT THU OCT 18 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR A LARGE PART OF ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...JOHNSON... POPE...VAN BUREN...CLEBURNE...JACKSON...LOGAN...CONWAY... FAULKNER...WHITE...WOODRUFF...SCOTT...YELL...PERRY...POLK... MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... MONROE...PIKE...CLARK...HOT SPRING...GRANT...JEFFERSON... ARKANSAS...DALLAS...CLEVELAND...LINCOLN...DESHA...OUACHITA... CALHOUN...BRADLEY...DREW. * WIND...20 FOOT WINDS WILL RANGE FROM 15 TO 20 MPH THIS AFTERNOON AND EARLY THIS EVENING...WITH GUSTS AS HIGH AS 30 MPH POSSIBLE. * HUMIDITY...VERY DRY AIR WILL CONTINUE MOVING IN FROM THE WEST...WITH AFTERNOON HUMIDITY BOTTOMING OUT BELOW 25 PERCENT IN MOST AREAS. IN SOME AREAS...PARTICULARLY OVER THE WESTERN DISTRICTS..HUMIDITY MAY BOTTOM OUT BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 57
1 follow-up statement
652 WWUS84 KLZK 182356 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 PM CDT THU OCT 18 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-190100- /O.EXP.KLZK.FW.W.0008.000000T0000Z-121019T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 656 PM CDT THU OCT 18 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... WHILE WINDS WILL REMAIN STRONG FOR THE NEXT COUPLE OF HOURS...RELATIVE HUMIDITIES WILL GRADUALLY INCREASE AS THE TEMPERATURE CONTINUES TO FALL. AS SUCH...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE INTO FRIDAY...BUT WILL NOT REACH RED FLAG WARNING CRITERIA. $$ 58
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Oct 18, 12:23 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 18, 12:23 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1223 PM CDT THU OCT 18 2012 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. BIGGEST ISSUE WILL BE WINDS...WITH SUSTAINED SPEEDS OF 10 TO 15 KNOTS... WITH GUSTS UP TO 25 KNOTS. PRESSURE GRADIENT WILL KEEP WINDS MOSTLY ABOVE 6-7 KNOTS TONIGHT...AND WESTERLY WINDS OF 15 TO 25 KNOTS WILL AGAIN BE POSSIBLE ON FRIDAY. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 1005 AM CDT THU OCT 18 2012/ DISCUSSION... OVERALL FORECAST ON TRACK. SOME PATCHY BROKEN MIDDLE CLOUDS ARE STREAMING ACROSS AR AND GRADUALLY THINNING AND MOVING ESE. EXPECT THESE TO LEAD TO A MOSTLY SUNNY AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA WHILE THE WINDS HAVE BEEN A BIT SLOW TO INCREASE THIS MORNING BUT CONTINUE TO EXPECT MIXING BY LATE MORNING. A NW TO W WIND OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH...ESPECIALLY OVER NORTHERN AR CLOSER TO THE SURFACE LOW...WILL DEVELOP AND A LAKE WIND ADVISORY IS IN EFFECT. THE QUITE DRY ATMOSPHERE...WITH KLZK SOUNDING HAVING A PRECIP WATER VALUE 0.43 WHILE AT KSGF 0.29 INCHES...WILL MIX OUT AND DROP RH VALUES INTO THE 20S. BASED ON WINDS AND RH VALUES A FIRE DANGER STATEMENT HAS BEEN ISSUED. ANY WILD FIRE COULD GET OUT OF HAND WITH THESE STRONG WINDS. FORTUNATELY FUEL MOISTURE LEVELS HAVE COME UP AND THE OVERALL FIRE DANGER IS LOW. OTHERWISE...WILL FINE TUNE SOME ELEMENTS WITH LATE MORNING UPDATE. (59) && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...57
Hazardous weather outlook, Oct 18, 5:00 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU OCT 18 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL CONTINUE TO USHER MUCH DRIER AIR INTO THE REGION TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON DURING THE LATE MORNING AND AFTERNOON HOURS...ALONG WITH HIGHER GUSTS. AS A RESULT...A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL EARLY THIS EVENING. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON...WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS MOST OF ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:01 PM CDT | Special Weather Statement | LZK | Van Buren | 29 min |
| Oct 17, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Searcy, Stone, Van Buren | 46 min |
| Oct 17, 7:19 PM CDT | Tornado Warning | LZK | Grant, Jefferson | 26 min |
| Oct 17, 7:27 PM CDT | Tornado Warning | LZK | Monroe, Prairie | 48 min |
| Oct 17, 7:34 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 17 min |
| Oct 17, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Ouachita | 30 min |
| Oct 17, 7:57 PM CDT | Special Weather Statement | LZK | Pulaski | 28 min |
| Oct 17, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 41 min |
| Oct 17, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 24 min |
| Oct 17, 8:58 PM CDT | Special Weather Statement | LZK | Bradley | 47 min |
| Oct 17, 9:44 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 31 min |
| Oct 18, 3:12 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 16 hr |
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.